Alert archive / Michigan / Tornado Warnings in 2014
Tornado Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at May 12, 2014, 3:18 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 3:18 PM EDT (19:18 UTC)
- Expired
- May 12, 2014, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 38 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:18 PM EDT | TORNADO | 2 Se Gregory, MI | PUBLIC REPORTED A TORNADO TOUCHED DOWN. RADAR ESTIMATED TIME. |
| May 12, 3:39 PM EDT | TORNADO | Gregory, MI | PUBLIC REPORTED A TORNADO TOUCHED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WFUS53 KDTX 121918
TORDTX
MIC093-161-122015-
/O.NEW.KDTX.TO.W.0001.140512T1918Z-140512T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 415 PM EDT
* AT 313 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR GREGORY...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HELL AROUND 325 PM EDT.
PINCKNEY STATE RECREATION AREA AND PINCKNEY AROUND 330 PM EDT.
HUDSON MILLS AND HUDSON MILLS METROPARK AROUND 335 PM EDT.
DEXTER AROUND 340 PM EDT.
LAKELAND AROUND 345 PM EDT.
HAMBURG AND DELHI MILLS AROUND 350 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 1919Z 268DEG 21KT 4242 8405
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BEHNKE6 follow-up statements
714
WWUS53 KDTX 121926
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
326 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 322 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREGORY...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
HUDSON MILLS AND HUDSON MILLS METROPARK AROUND 335 PM EDT.
DEXTER AROUND 340 PM EDT.
LAKELAND AROUND 345 PM EDT.
HAMBURG AND DELHI MILLS AROUND 350 PM EDT.
WHITMORE LAKE AND BARTON HILLS AROUND 355 PM EDT.
ISLAND LAKE STATE RECREATION AREA AROUND 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 1926Z 267DEG 21KT 4241 8399
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BEHNKE195
WWUS53 KDTX 121936
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
336 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 331 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PINCKNEY...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
LAKELAND AROUND 345 PM EDT.
HAMBURG AND DELHI MILLS AROUND 350 PM EDT.
WHITMORE LAKE AND BARTON HILLS AROUND 355 PM EDT.
ISLAND LAKE STATE RECREATION AREA AROUND 400 PM EDT.
SALEM AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 1936Z 267DEG 21KT 4241 8391
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MR826
WWUS53 KDTX 121945
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
345 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HAMBURG...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
HAMBURG AND DELHI MILLS AROUND 350 PM EDT.
WHITMORE LAKE AND BARTON HILLS AROUND 355 PM EDT.
ISLAND LAKE STATE RECREATION AREA AROUND 400 PM EDT.
SALEM AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 1945Z 267DEG 21KT 4241 8384
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MR994
WWUS53 KDTX 121953
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
353 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 350 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HAMBURG...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ISLAND LAKE STATE RECREATION AREA AROUND 400 PM EDT.
SALEM AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 1953Z 267DEG 21KT 4242 8378
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MR218
WWUS53 KDTX 122001
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
401 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 359 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WHITMORE LAKE...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
SALEM AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 2001Z 266DEG 19KT 4242 8373
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MR448
WWUS53 KDTX 122010
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT MON MAY 12 2014
MIC093-161-122015-
/O.CON.KDTX.TO.W.0001.000000T0000Z-140512T2015Z/
LIVINGSTON MI-WASHTENAW MI-
410 PM EDT MON MAY 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 415 PM EDT...
AT 407 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DEXTER...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
DELHI MILLS AND BARTON HILLS AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4253 8368 4243 8367 4243 8355 4228 8354
4231 8414 4255 8415
TIME...MOT...LOC 2010Z 257DEG 22KT 4232 8385
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at May 12, 1:49 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 12, 1:49 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 149 PM EDT MON MAY 12 2014 .AVIATION... //DISCUSSION... PLUME OF DEEPER LOW LEVEL MOISTURE AND WEAK INSTABILITY WILL PROVIDE SUPPORT FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS LOWER MICHIGAN THROUGH THE EARLY EVENING HOURS. LATEST RADAR INDICATES THE GREATER COVERAGE IN THE NEAR TERM WILL EXIST IN THE VICINITY OF A WARM FRONT ALONG THE FNT/MBS CORRIDOR. HIGHER DEGREE OF UNCERTAINTY YET IN BOTH COVERAGE AND TIMING TOWARD THE SOUTH...THIS CORRIDOR DISPLACED SLIGHTLY FROM THE BETTER MID LEVEL INSTABILITY. SOME AREAS OF STRATUS MAY EMERGE IN THE VICINITY OF THE WARM FRONT AS MOISTURE POOLS ALONG THE BOUNDARY...A PERIOD OF MVFR CIGS NOT OUT OF THE QUESTION THIS EVENING. FOR DTW...MAIN CORRIDOR OF THUNDERSTORMS WILL REMAIN NORTH OF THE TERMINAL PER LATEST RADAR THROUGH 19Z. GREATEST WINDOW FOR THUNDERSTORM ACTIVITY REMAINS IN THE 20Z TO 23Z PERIOD. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...LOW CONFIDENCE IN TIMING. * HIGH CONFIDENCE ON CEILINGS AT OR BELOW 5000 FT THIS AFTERNOON AND EVENING...MEDIUM CONFIDENCE TONIGHT. && .PREV DISCUSSION...ISSUED 1055 AM EDT MON MAY 12 2014 UPDATE... STEADY LOW LEVEL MOISTURE/THETA-E TRANSPORT ANCHORED ON A FADING VEERED NOCTURNAL LOW LEVEL JETLET WASHING ACROSS LOWER MICHIGAN LATE THIS MORNING...THE LEAD EDGE DEFINED BY A SUSTAINED QUASI-LINEAR REGION OF CONVECTION ALONG THE SOUTHERN FLANK AND BROADENING REGION OF SHOWERS TO THE NORTH. RECENT RADAR TRENDS LEND SUPPORT FOR A NUDGE UPWARDS IN LATE MORNING/EARLY AFTERNOON PRECIPITATION CHANCES AS THIS FEATURE TRANSLATES ACROSS SOUTHEAST MICHIGAN. HEALTHIEST REFLECTIVITY CORES WILL RESULT IN SOME HIGHLY EFFICIENT RAINFALL RATES GIVEN THE NEARLY MOIST ADIABATIC PROFILE AND RAPIDLY INCREASING PWAT ENVIRONMENT /1.50"/...RECENT RADAR ESTIMATES SHOWING INCH PER HOUR RATES. A MARGINAL SMALL HAIL/GUSTY WIND OPPORTUNITY AS WELL...ALTHOUGH LIMITED CAPE DENSITY/DCAPE AT THIS STAGE WILL SEEMINGLY MINIMIZE A GREATER RISK. FOCUS FOR THE LATTER HALF OF THE DAY REMAINS ON DEFINING POSSIBLE SCALE...MAGNITUDE AND OVERALL LOCATION OF ADDITIONAL CONVECTIVE DEVELOPMENT WITHIN AN EXPANDING AND GRADUALLY MODULATING WARM SECTOR ENVIRONMENT. THE DOWNSTREAM ENVIRONMENT SHOWING SIGNS OF GREATER DESTABILIZATION...AIDED BY THE INFUSION OF MID-UPPER 60S DEW POINTS AND SOME BREAKS IN THE LINGERING MID LEVEL CLOUD. THE EFFICIENCY OF THIS PROCESS GOING FORWARD AS THE LOCAL AIR MASS REBOUNDS FROM THE EARLY DAY ACTIVITY HOLDS A BIG KEY TO OUR PROSPECTS OF GENERATING MORE ROBUST CONVECTION. LEAD WARM FRONTAL BOUNDARY SOMEWHAT DIFFUSE CURRENTLY GIVEN THE DISRUPTION PROVIDED BY THE INBOUND CONVECTION...BUT EXPECTATIONS REMAIN FOR THE EFFECTIVE AIR MASS REPLACEMENT ACROSS THE SOUTH TO REDEFINE THIS BOUNDARY SOMEWHERE ACROSS CENTRAL LOWER MI BY PEAK HEATING. IT REMAINS PLAUSIBLE THAT SOME COMBINATION OF ISENTROPIC ASCENT/THETA-E ADVECTION STILL EMBEDDED IN THE COLUMN WILL MORE PROGRESSIVELY INITIATE ADDITIONAL LOWER END CONVECTION /AND CLOUD DEBRIS/ THIS AFTERNOON...POSSIBLY SHORT CIRCUITING THE POTENTIAL FOR GREATER DESTABILIZATION. 12Z MODEL GUIDANCE ALSO PROVIDES SOME HINT THAT WEAK CONVERGENCE/FORCING EMERGING ALONG THE LEE OF LAKE MICHIGAN MAY ALSO PROVIDE A FOCUS FOR INITIATION. DEEP LAYER SHEAR PROFILES WILL IMPROVE WITH TIME...SUGGESTING ORGANIZED CONVECTIVE STRUCTURES CAN MATERIALIZE SHOULD INSTABILITY PROVE SUFFICIENT TOWARD SUSTAINING DEEPER UPDRAFTS. THE EXISTENCE OF A SLIGHTLY BACKED 0-1 KM WIND FIELD AT THE INTERFACE OF THE WARM FRONTAL SLOPE WILL MAINTAIN AN ELEVATED LOW LEVEL HELICITY ENVIRONMENT... PROVIDING THE GREATEST CORRIDOR FOR LOW TOPPED SUPER CELL DEVELOPMENT. PREV DISCUSSION...ISSUED 336 AM EDT MON MAY 12 2014 SHORT TERM...TODAY AND TONIGHT THE UPSCALE GROWTH OF THE CONVECTION WHICH DEVELOPED OVER NRN INDIANA LAST EVENING HAS ALTERED THE MESO SCALE SIGNIFICANTLY... WHICH IN SHORT HINDERED CONVECTIVE DEVELOPMENT OVER MOST OF SE MI OVERNIGHT. THE REMNANTS OF THE MCS WHICH DEVELOPED OVER NRN INDIANA WILL ADVANCE ACROSS OHIO THIS MORNING. ONLY THE FAR NORTHERN END OF THIS COMPLEX PROVIDED SOME RAIN TO LENAWEE AND MONROE COUNTIES OVERNIGHT. THE LOW LEVEL INFLOW APPEARED TO BE SPLIT...FOCUSING THE BETTER CONVERGENCE ACROSS BOTH THE OHIO VALLEY AND UPPER MS VALLEY AS OPPOSED TO BE BEING FOCUSED OVER WI/SW LOWER MI. OBSERVATIONAL DATA ALSO SHOWS A WELL DEVELOPED MCV WITH THIS FEATURE NOW ROLLING ACROSS WRN OHIO. A BROAD REGION OF SUBSIDENCE IN THE WAVE OF THIS FEATURE HAS ACTUALLY SUPPRESSED SOME HIGH BASED CONVECTION WHICH ATTEMPTED TO DEVELOP OVER THE WRN PORTIONS OF THE AREA OVERNIGHT. OVER THE LAST COUPLE OF HOURS...SOME CONVECTION HAS DEVELOPED OVER SRN WI WITHIN A REGION OF LOW LEVEL MOISTURE ADVECTION. THIS MOISTURE WILL ADVANCE INTO LOWER MI THIS MORNING. AS THE MESO SCALE INDUCED SUBSIDENCE WANES...THERE WILL BE A STEEPENING IN MID LEVEL LAPSE RATES WHICH ALONG WITH THE LOW LEVEL MOISTURE ADVECTION WILL STILL SUPPORT SOME SCATTERED CONVECTION LATER THIS MORNING. THE 07Z SURFACE ANALYSIS HAS A WARM FRONT DRAPED ACROSS CENTRAL MI INTO THE THUMB REGION. THIS WARM FRONT WILL ATTEMPT TO LIFT NORTH TODAY WITH THE ONSET OF DAYTIME HEATING BUT WILL LIKELY NOT CLEAR THE NORTHERN THUMB AS STRENGTHENING EASTERLY FLOW OVER NRN AND CNTRL LAKE HURON SUSTAINS THE DEEP STABLE MARINE LAYER OVER NE LOWER MI. WHILE THIS FRONTAL BOUNDARY MAY CERTAINLY BE A FOCUS OF SOME CONVECTION LATER TODAY...A SECONDARY FRONT REINFORCED BY CONVECTIVE OUTFLOW ACROSS NRN IL/CNTL INDIANA WILL MARK THE LEADING EDGE OF THE GREATER RESERVOIR OF INSTABILITY AND THUS GREATER POTENTIAL FOR CONVECTIVE DEVELOPMENT. OBSERVATIONAL DATA SUGGESTS SOME THINNING OF THE CLOUDS IS OCCURRING. SO THERE MAY BE ENOUGH DAYTIME HEATING TO ALLOW THIS SECONDARY FRONT TO LIFT INTO SRN MI LATER TODAY. IF THIS INDEED OCCURS...MID 60 SFC DEWPOINTS WOULD ADVANCE INTO SE MI. THIS COUPLED WITH TEMPS WELL INTO THE 70S WILL SUPPORT 0-1KM ML CAPE OF 1K TO 1500 J/KG. 0-6KM SHEAR IS EXPECTED TO INCREASE TO 35 TO 40 KNOTS THIS AFTERNOON /ALTHOUGH THIS COULD BE STRONGER IF THE MCV FORECAST TO TRACK FROM IOWA ACROSS NRN LOWER MI THIS AFTERNOON IS A LITTLE DEEPER THAN SUGGESTED BY LATEST NWP SUITE/. WHILE THESE PARAMETERS SUGGEST RATHER MARGINAL CHANCES FOR SEVERE WEATHER...LOW LEVEL CONDITIONS IN THE VICINITY OF THE SFC FRONT/S/ RAISE SOME CONCERNS. MODEL SOUNDINGS SHOW FAIRLY GOOD CAPE AND HELICITY WITHIN THE LOWEST 3KM AS WELL AS RELATIVELY LOW LCL HEIGHTS THIS AFTERNOON AND EVENING. THESE PARAMETERS ARE FAVORABLE FOR THE DEVELOPMENT OF LOW TOPPED SUPPER CELLS AND SUGGEST A CHANCE OF TORNADOES. IF CONVECTION IS ABLE TO GROW A LITTLE MORE UPSCALE THIS EVENING...INCREASED THICKNESS DIFFLUENCE AND BETTER LOW LEVEL INFLOW SUGGESTS A POSSIBILITY OF SOME REGENERATIVE CONVECTION. THIS WILL SUPPORT A RISK OF SOME LOCALIZED HEAVY RAINFALL. OTHERWISE...THE BETTER LOW LEVEL CONVERGENCE SHOULD FOCUS NORTH OF THE AREA OVERNIGHT...THUS REDUCING THE CHANCES FOR ADDITIONAL CONVECTION PAST 06Z. THE SEVERE CHANCES THIS AFTERNOON AND EVENING WILL OF COURSE REMAIN HIGHLY DEPENDENT UPON THE DEGREE OF AFTERNOON DESTABILIZATION AND PLACEMENT OF SFC FRONTAL FEATURES. LONG TERM... AMPLIFIED NORTH AMERICAN UPPER LEVEL TROUGH CENTERED OVER THE CENTRAL CONUS ON TUESDAY. EMBEDDED 500 MB LOW OVER SOUTH CENTRAL CANADA WILL DEEPEN...WITH MAX HEIGHT FALLS OCCURRING OVER WESTERN ONTARIO ON TUESDAY...WITH RATHER MODEST HEIGHT FALLS EXTENDING SOUTH INTO THE OHIO VALLEY. MLCAPES ONLY LOOKED TO BE ON THE ORDER OF 500 G/KG OVER SOUTHEAST MICHIGAN AS THERE IS NO MID LEVEL (700-500 MB) COOLING TO BE FOUND. THIS WILL BE A BIG MITIGATOR TO THE SEVERE THREAT. STILL...FAVORABLE TIMING OF THE COLD FRONT DURING THE PEAK HEATING CYCLE...0-6 KM SHEAR OF 35 TO 40 KNOTS...PER 00Z NAM...AND POTENTIAL FOR MAXES EXCEEDING 80 DEGREES IMPROVING THE CAPE A BIT...SUPPORTING AN ISOLATED SEVERE MENTION WITHIN THE MOISTURE RICH ENVIRONMENT...PW VALUES BETWEEN 1.5 TO 1.75 INCHES. MID LEVEL BAROCLINIC ZONE...MOISTURE GRADIENT...LOOKS TO BE GETTING HUNG UP OVER THE AREA TUESDAY NIGHT...AS MERGING UPPER WAVES/HEIGHT FALLS WEDNESDAY-THURSDAY WILL ALLOW FOR GOOD FGEN/CYCLOGENESIS WEDNESDAY NIGHT/THURSDAY OVER THE OHIO VALLEY/GREAT LAKES REGION...AND IT APPEARS WE ARE IN FOR A GOOD SOAKING RAINFALL...AS PREFERENCE IS WITH THE 00Z EURO/CANADIAN SOLUTIONS AND NAM FOR THE MATTER...WITH THE POTENTIAL FOR RAINFALL TOTALS GREATER THAN ONE INCH DUE TO LONG DURATION FORCING AND PW VALUES INCREASING TO AROUND 1.25 INCHES. 500 MB LOW/TROUGH SETTLING OVER GREAT LAKES REGION FRIDAY-SATURDAY...LEADING TO COLDER/BELOW NORMAL TEMPS...AS 1000-500 MB THICKNESSES DROP BELOW 540 DAM...BOTTOMING OUT AROUND 530 DAM. IF SKIES ARE ABLE TO CLEAR OUT AT NIGHT...FROST WILL BE A CONCERN OVER THE NORMALLY COLDER RURAL LOCATIONS. MARINE... WARM AND MOIST AIR OVERSPREADING THE CENTRAL GREAT LAKES TODAY THROUGH TOMORROW AHEAD OF A COLD FRONT...LEADING TO FOG OVER LAKE HURON ALONG WITH SCATTERED THUNDERSTORMS FROM TIME TO TIME. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER CLOSER TO THE SHORELINE MONDAY EVENING AND AGAIN ON TUESDAY AFTERNOON. OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN PREDOMINATELY BELOW 20 KNOTS RIGHT THROUGH THE WORK WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR UPDATE.......MR SHORT TERM...SC LONG TERM....SF MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 12, 4:05 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 AM EDT MON MAY 12 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 405 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE AREA BEHIND A WARM FRONT. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE INCH IN DIAMETER ARE POSSIBLE...ALONG WITH ISOLATED BRIEF TORNADOES. IN ADDITION...HEAVY RAINFALL IS LIKELY WITH THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING. STORM MOTION WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 405 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE AREA BEHIND A WARM FRONT. WIND GUSTS TO 50 KNOTS AND HAIL TO AROUND ONE INCH IN DIAMETER ARE POSSIBLE. STORM MOTION WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 12, 10:36 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1036 AM EDT MON MAY 12 2014 MIZ060>062-068>070-075-076-082-083-121545- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE- WASHTENAW-WAYNE- 1036 AM EDT MON MAY 12 2014 ...SPECIAL WEATHER STATEMENT... AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LAINGSBURG TO FENTON TO 8 MILES NORTHWEST OF CANTON TO 8 MILES SOUTHEAST OF BLISSFIELD...MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WILLIS AND LAMBERTVILLE BY 1045 AM EDT... NOVI AND NORTHVILLE BY 1050 AM EDT... OWOSSO AND TEMPERANCE BY 1055 AM EDT... CORUNNA AND LIVONIA BY 1100 AM EDT... WEST BLOOMFIELD AND ROMULUS BY 1105 AM EDT... MONROE BY 1110 AM EDT... TAYLOR AND SOUTHFIELD BY 1115 AM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
Local storm report, May 12, 11:42 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1142 AM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN TIPTON 42.02N 84.06W
05/12/2014 M1.11 INCH LENAWEE MI TRAINED SPOTTER
FELL BETWEEN ROUGHLY 800 AM AND 1030 AM
&&
OROWLocal storm report, May 12, 12:39 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1239 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN LINDEN 42.82N 83.78W
05/12/2014 M1.27 INCH GENESEE MI NWS EMPLOYEE
2.5 HOUR TOTAL
&&
THOMPSONLocal storm report, May 12, 1:22 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN 2 NE CORUNNA 43.00N 84.09W
05/12/2014 M1.07 INCH SHIAWASSEE MI CO-OP OBSERVER
3.5 HOUR TOTAL
&&
THOMPSONSpecial weather statement, May 12, 1:48 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 148 PM EDT MON MAY 12 2014 MIZ060-061-068-069-121845- GENESEE-LIVINGSTON-OAKLAND-SHIAWASSEE- 148 PM EDT MON MAY 12 2014 ...SPECIAL WEATHER STATEMENT... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LOTHROP TO PINCKNEY...MOVING EAST AT 45 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LINDEN AND HARTLAND BY 155 PM EDT... MOUNT MORRIS AND FLINT BY 200 PM EDT... SOUTH LYON AND MILFORD BY 205 PM EDT... NOVI AND GOODRICH BY 215 PM EDT... WEST BLOOMFIELD AND ORTONVILLE BY 220 PM EDT... SOUTHFIELD AND PONTIAC BY 230 PM EDT... ROYAL OAK AND BIRMINGHAM BY 235 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
Special weather statement, May 12, 2:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 252 PM EDT MON MAY 12 2014 MIZ068-075-121945- LIVINGSTON-WASHTENAW- 252 PM EDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF PINCKNEY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GREGORY BY 300 PM EDT... PINCKNEY BY 310 PM EDT... BRIGHTON AND HAMBURG BY 325 PM EDT... WHITMORE LAKE BY 330 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:09 PM EDT | Areal Flood Advisory | DTX | Shiawassee | 6 hr |
| May 12, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 58 min |
| May 12, 3:36 PM EDT | Areal Flood Advisory | DTX | Genesee, Livingston, Oakland | 6 hr |
| May 12, 3:48 PM EDT | Tornado Warning | DTX | Washtenaw | 57 min |
| May 12, 4:05 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 55 min |
| May 12, 4:14 PM EDT | Tornado Warning | DTX | Livingston, Washtenaw | 46 min |
| May 12, 4:28 PM EDT | Tornado Warning | DTX | Monroe, Wayne | 62 min |
| May 12, 4:33 PM EDT | Flash Flood Warning | DTX | Genesee, Livingston, Oakland, Shiawassee | 6 hr |
| May 12, 4:55 PM EDT | Tornado Warning | DTX | Monroe | 65 min |
| May 12, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 55 min |
| May 12, 5:57 PM EDT | Areal Flood Advisory | DTX | Livingston | 6 hr |
Nearby
Tornado Warnings in Michigan, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.